NRAS
23,168 members26,945 posts

Weight loss after depomedrone

I had depomedrone injection in my butt 3 weeks ago and I am wondering if anyone else has had rapid weight loss after the injection? I have lost a stone in 3 weeks. I was definitely quite puffy and had swollen feet so I guess it is fluid loss but I am quite surprised as I was told it might make me more puffy not less. I have had a fantastic response to it and am almost completely pain free and rushing around doing everything I haven't been able to do for the last 6 months but I would have to be running marathons to lose this this much. Just wondering...?

9 Replies
oldestnewest

Hi Ironingbored ...I have been having Depo injections for years & didn't find I lost weight with them......but when I was on Leflunomide my appetite disappeared & I lost 12kgs in as many weeks!

I'd have a word with your GP, but it could be that now you are more mobile it's just nature taking its course!

AC

1 like
Reply

Not me..Did nothing for me. But- maybe you were so inflamed that you've just lost that? I'd just check in with your gp though x

Reply

I had the rapid pain relief too and it got rid of my joint swelling. Also seemed to need to wee a lot! Didn't have dramatic weight loss but I've been following slimming world to lose two stone anyway!

I wouldn't worry about it, just enjoy the benefits of getting your life back! 😊

1 like
Reply

Check with your health care team, but it does sound from this and your previous posts as if you had a lot of fluid to lose - and that would weigh something! I know I put on kilos with a flare (it's often the first thing I properly notice as the pain is always there ,just more or less) and lose them when it settles.

1 like
Reply

Rapid weightless could be an indication of Diabetes Ironingboard.

The steroid shot could have stopped your pancreas producing Insulin.

Have you noticed an urge to urinate more often? Are you thirsty?

When I got my steroid induced diabetes a stone dropped off me in three days. It was utterly grim.

Hoping totally that this is not the case for you.

Rapid weight loss is not sadly a great thing and you need to get to the GP for a few tests IMHO.

Best regards and hope you continue to feel that lovely energy.

Mx

1 like
Reply

Thanks. I will get checked for diabetes. Good idea. I do hope not though. It is hard enough dealing with the new diagnosis of arthritis without anything else on top.

Reply

Might be worth asking your GP about monitoring your kidney function. I can lose weight on pred, but at the same time my kidney function tests also improve quite a lot, so I have always wondered if there is something autoimmune that is also knocking my kidneys a bit and the pred helps keep that under control.

Reply

Yes I've had depo injections and they used to make me lose lots of weight fast too, typically half a stone in a week or so. It used to stay off until the depo started to wear off then would go back on again fairly quickly too.

Not sure why it happened as its contrary to what most people experience, it doesn't happen when I take oral steroids. The depos eventually stopped working for me but they helped me keep my weight down, unlike the Tocilizumab I've been taking where I've put on a stone and a half since January 😖😖

1 like
Reply

Glad to say that I have had my bloods checked and no sign of kidney probs or diabetes. Thank you all for the advice. It was worth checking.

Reply

You may also like...